How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I have been diagnosed with lichen planus for 13 months. Can

Resolved Question:

I have been diagnosed with lichen planus for 13 months. Can this be caused by a reaction to my medication for low thyroid?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Dear customer

Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .

No,lichen planus cannot be due to reaction or side effect from the medication of low thyroid.

Lichen planus is a chronic recurrent rash that is due to inflammation.

Its exact cause is not known.Potential causes include viral infections, an allergen, or even stress or genetics. Sometimes lichen planus occurs along with autoimmune disorders.

Other medications can be aggravating factor like:antibiotics, arsenic, iodides, chloroquine, quinacrine, quinide, phenothiazines, and diuretics.

There is no known case where lichen planus is caused by side effect/reaction from low thyroid medication.

Treatment of lichen planus includes:topical steroids,antihistamines,psoralen plus ultraviolet A (PUVA)-light therapy.

So bot***** *****ne is that lichen planus you are having since last 13 months is not caused by reaction/side effect to your medication for low thyroid.Its exact cause is not known till today.Still lot of research is going on.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you *****
Dr. Robert






Customer: replied 3 years ago.
I also take medication for asthma copd and indigestion can taking my thyroid medication at the same time cause a rash or can my old teeth fillings cause a rash which is also in my mouth.
Expert:  Dr. Robert replied 3 years ago.
Dear customer
Thank you for replying back.

I can understand your concern.

But medications of asthma,COPD,indigestion cannot cause lichen planus.
Also taking these medications along with thyroid medication(interaction of medication) cannot cause lichen planus.

The known medications that can aggravate the symptoms are:antibiotics, arsenic, iodides, chloroquine, quinacrine, quinide, phenothiazines, and diuretics.

Yes,iodine is used in teeth fillings & dental procedures & this can be a probable cause that can lead on to lichen planus rash.If these are old teeth fillings,still this can be a cause.Exactly what causes lichen planus is not known.

I have seen that you have not rated my answer yet.Please do not forget to rate my answer as positive,as this is the only way by which we(experts) get paid for the service.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you *****
Dr. Robert




Dr. Robert and other Medical Specialists are ready to help you